U.S. doctors online nowAsk doctors free
Rockville, MD
A 40-year-old female asked:

If i take aspirin, i see a few hives 3 to 9 hrs later (faster w/ibuprofen.) is this def a reaction? i get random hives occas even w/out these meds.

2 doctor answers4 doctors weighed in
Dr. Carlo Hatem
Pulmonary Critical Care 25 years experience
Yes: If you get it consistently then there is no doubt. You seem to be allergic to an entire class of medications called nsaid.
Dr. Monib Zirvi
Dermatology 21 years experience
Possibly: Nsaids such as Aspirin and Ibuprofen can cause hives or urticaria. Consult an allergist to evaluate and manage this issue.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Nov 28, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.